Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 22, 2006, 8:06 PM CDT for Ward County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 22, 2006, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 97 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 230118
FFWMAF
TXC475-230400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 PM CDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARD COUNTY IN WEST TEXAS...
* UNTIL 1100 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ESTIMATED AT 2 INCHES
PER HOUR. MOST OF THE VERY HEAVY RAINFALL IS OCCURRING OVER
NORTHERN WARD COUNTY...MAINLY ALONG AND NORTH OF INTERSTATE 20.
THESE THUNDERSTORMS WERE MOVING TO THE EAST AROUND 15 MPH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY
AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3146 10335 3138 10289 3146 10277 3165 10277
3165 10336
$$1 follow-up statement
000
WGUS74 KMAF 230228
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 PM CDT SAT APR 22 2006
TXC475-230237-
WARD TX-
927 PM CDT SAT APR 22 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WARD COUNTY...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED OUT OF
THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
PONDING OF WATER MAY STILL BE OCCURING ON AREA ROADWAYS. MOTORISTS
SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS
ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 3146 10335 3138 10289 3146 10277 3165 10277
3165 10336
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:16 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 22, 2:16 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT SAT APR 22 2006
.SHORT TERM...
LOW LEVEL MOISTURE CONTINUES TO INCREASE OVER THE EASTERN CWA ON
STIFF SOUTHEAST WINDS...WHILE LOW LEVEL MOISTURE HAS SPREAD
NORTHWESTWARD INTO THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF
THE GUADALUPE MOUNTAINS. MUCH DRIER AIR RESIDED NOT TOO MUCH
FURTHER WEST/NORTHWEST OVER SOUTHERN AND CENTRAL NEW MEXICO. THIS
AS A SURFACE TROUGH CONTINUES TO STRENGTHEN IN THE LEE OF THE HIGHER
TERRAIN UNDER INCREASING SOUTHWEST FLOW ALOFT.
AS DRY AIR MIXES DOWN OVER NEW MEXICO WITH FURTHER HEATING THIS
AFTERNOON AND PUSHES EASTWARD...EXPECT LOW LEVEL CONVERGENCE TO
INCREASE FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD THROUGH
THE DAVIS MOUNTAINS AREA. SINCE LOW LEVEL MOISTURE HAS SPREAD OVER
THESE AREAS...AND STEEP MID LEVEL LAPSE RATES WILL HOVER ABOVE THE
LOW LEVEL CONVERGENT ZONE...EXPECT THUNDERSTORMS TO DEVELOP BY LATE
AFTERNOON...ESPECIALLY SINCE FORECAST SOUNDINGS OVER THESE AREAS NOT
INDICATING MUCH OF A CAP AND CU IS ALREADY DEVELOPING OVER PORTIONS
OF SOUTHEAST NEW MEXICO AND THE DAVIS MOUNTAINS EARLY THIS
AFTERNOON. AS MID LEVEL LIFT INCREASES AHEAD OF AN APPROACHING
SHORTWAVE TROUGH CURRENTLY OVER MEXICO...THINK THE THUNDERSTORMS
WILL BECOME MORE WIDESPREAD HEADING INTO THE EVENING...ESPECIALLY
WHEN AN H85 LLJ INCREASES OVER THE CENTRAL AND EASTERN CWA THIS
EVENING. THEREFORE...HAVE UPPED POPS TO THE CHANCE CATEGORY OVER
SOUTHEAST NEW MEXICO...WITH A SLIGHT CHANCE EXPANDED FURTHER EAST
INTO THE PERMIAN BASIN OVERNIGHT. AN MCS OR TWO COULD VERY WELL
DEVELOP...BUT THE AREAL EXTENT OF THESE IS ELUSIVE...HENCE THE LOW
ORDER POPS. IT COULD END UP BEING SMALL CLUSTERS...WHICH WOULD
WARRANT THE LOWER POPS. INSTABILITY OF 1000 TO 1500 J/KG...AND BULK
SHEAR VECTORS OF 30 TO 40 KT PORTEND SOME SEVERE THUNDERSTORMS...
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
SKIES WILL REMAIN MOSTLY CLOUDY OVERNIGHT...EITHER FROM CONVECTIVE
DEBRIS...LOW CLOUDS STREAMING UP FROM THE SOUTHEAST...A CONTINUATION
OF MID AND HIGH CLOUD SPREADING NORTHEASTWARD OVER THE CWA...OR A
COMBINATION OF ALL THREE. THIS...ALONG WITH THE MOISTURE RICH
SURFACE AIR...SHOULD CURB COOLING OVERNIGHT...AND HAVE MADE ONLY A
FEW TWEAKS TO EXISTING MIN TEMP GRID. WINDS WILL STAY UP FOR A GOOD
DEAL OF THE NIGHT WHICH TOO WILL THWART COOLING.
.LONG TERM...
THE UPPER LEVEL LOW NOW OFF OF CALIFORNIA WILL CONTINUE TO TRANSLATE
EASTWARD AND REACH NORTHERN NEW MEXICO BY MONDAY. AS THE SYSTEM
APPROACHES THE AREA IT WILL PUSH THE DRYLINE INTO THE CENTRAL PART
OF THE FORECAST AREA...LEAVING MUCH DRIER AIR BEHIND IT. A LEE SIDE
TROUGH WILL DEVELOP IN THE WESTERN PART OF THE FORECAST AREA
SUNDAY. WINDS WILL INCREASE IN THE GUADALUPE MOUNTAINS AND
SOUTHEASTERN NEW MEXICO. MONDAY...THE 500MB HEIGHT GRADIENT WILL
TIGHTEN IN RESPONSE TO THE UPPER LEVEL SYSTEM. THE TIGHTEST
GRADIENT WILL BE OVER THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW
MEXICO. IN ADDITION A SURFACE LOW WILL FORM OVER SOUTHWESTERN
KANSAS/OKLAHOMA PANHANDLE IN RESPONSE TO THE UPPER LEVEL LOW. BOTH
THESE FEATURES WILL LIKELY RAISE WIND SPEEDS MONDAY. DRY AIR WILL
CONTINUE TO AFFECT THE AREA. THUS...WE/VE ISSUED A FIRE WEATHER
WATCH FOR SUNDAY AFTERNOON AND MOST OF THE DAY MONDAY FOR THE
GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO.
SUNDAY...AS THE DRYLINE PROPAGATES THROUGH THE CWA...ISOLATED
SHOWERS AND THUNDERSTORMS COULD DEVELOP ON AND IT. THIS AREA WILL
BE IN THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND
THE EXTREME LOWER TRANS-PECOS. A FEW OF THESE COULD BE SEVERE WITH
THE MAIN THREAT BEING LARGE HAIL.
A COLD FRONT WILL BE APPROACHING THE AREA MONDAY BUT WILL NOT REACH
THE CWA UNTIL AFTER MIDNIGHT. THIS COLD FRONT APPEARS TO BE RATHER
STRONG WITH 6 TO 7MB 3-HR PRESSURE RISES BEHIND IT. STRONG
NORTHERLY WINDS WILL ACCOMPANY THE FRONT AS IT PROPAGATES THROUGH
THE REGION. ATTM...THE FRONT APPEARS TO CARRY A BIT MORE MOISTURE
WITH IT THAN THE LAST ONE...IN ADDITION...RELATIVE HUMIDITIES AHEAD
OF THE FRONT ARE HIGHER AS WELL. THEREFORE...DON/T EXPECT THIS
FRONT TO CAUSE ANY FIRE WEATHER PROBLEMS. MINIMUM TEMPERATURES
EARLY TUESDAY MORNING WILL BE IN THE UPPER 40S BEHIND THE FRONT
/SLIGHTLY BELOW NORMAL/. HIGHS TUESDAY WILL BE IN THE LOWER 60S TO
AROUND 70 /10 TO 15 DEGREES BELOW NORMAL/. TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THURSDAY MORNING AND THEN GRADUALLY WARM-UP
THROUGH THE REST OF THE EXTENDED.
&&
.FIRE WEATHER...
AS AN UPPER LEVEL SYSTEM APPROACHES THE AREA EARLY THIS
WEEK...RELATIVE HUMIDITIES WILL DECREASE AND WINDS WILL COME UP.
CONDITIONS ON SUNDAY AND MONDAY ARE EXPECTED TO MEET RED FLAG
CRITERIA. 20 FOOT WINDS WILL LIKELY BE JUST ABOVE THE 20 MPH
CRITERIA...WHILE RELATIVE HUMIDITIES WILL BE BETWEEN 5 AND 10
PERCENT IN THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO.
MINIMUM RH/S IN THE DAVIS MOUNTAINS AND BIG BEND AREA WILL BE IN THE
5 TO 10 PERCENT RANGE...HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE
ABOVE 10 TO 15 MPH. FIRE WEATHER WATCHES HAVE BEEN ISSUED FOR
SUNDAY AFTERNOON AND MOST OF THE DAY MONDAY. TUESDAY...A COLD FRONT
WILL TRANSLATE THROUGH THE AREA. AS THE COLD FRONT MOVES
THROUGH...EXPECT A SHARP WIND SHIFT TO THE NORTH AND AN INCREASE IN
SPEEDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 92 64 91 / 20 20 10 10
CARLSBAD NM 59 93 60 90 / 20 0 0 0
DRYDEN TX 69 91 66 94 / 10 10 10 0
FORT STOCKTON TX 68 94 65 94 / 20 10 10 0
GUADALUPE PASS TX 61 86 59 82 / 20 0 0 0
HOBBS NM 59 93 59 89 / 20 0 0 10
MARFA TX 54 86 51 85 / 20 0 0 10
MIDLAND INTL AIRPORT TX 67 93 61 92 / 20 10 10 0
ODESSA TX 67 93 61 92 / 20 10 10 0
WINK TX 66 100 63 97 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CDT SUNDAY TO 10 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM 10 AM CDT MONDAY TO 10 PM CDT MONDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CDT SUNDAY TO 10 PM CDT SUNDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 10 AM CDT MONDAY TO 10 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
67/74Hazardous weather outlook, Apr 22, 3:04 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CDT SAT APR 22 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 304 PM CDT SAT APR 22 2006 /204 PM MDT SAT APR 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD THROUGH THE DAVIS MOUNTAINS AND BIG BEND REGION THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO...DUE TO THE COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON FROM THE WESTERN LOW ROLLING PLAINS...SOUTHWESTWARD INTO THE SOUTHERN PERMIAN BASIN...STOCKTON PLATEAU...AND LOWER TRANS PECOS REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH STRONG SOUTHWEST WINDS AND RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON AND EVENING. THESE CONDITIONS MAY MATERIALIZE AGAIN MONDAY AFTERNOON OVER THE SAME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS...SPOTTER GROUPS...LOCAL OFFICIALS...AND OTHER INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 22, 4:51 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 PM CDT SAT APR 22 2006 NMZ028-222215- EDDY COUNTY PLAINS- 351 PM MDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SEVEN RIVERS AT 351 PM MDT...MOVING NORTH AT 30 MPH. AREAS AFFECTED INCLUDE ARTESIA...COTTONWOOD AND MOTORISTS ON U.S. HIGHWAYS 285 AND 82. WIND GUSTS NEAR 50 MPH...DIME SIZE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Apr 22, 5:13 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL REDFORD 29.45N 104.19W
04/22/2006 E0.88 INCH PRESIDIO TX PUBLIC
&&
EPLATTSpecial weather statement, Apr 22, 5:37 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 537 PM CDT SAT APR 22 2006 NMZ027-028-222330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 437 PM MDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EDDY COUNTY. SCATTERED THUNDERSTORMS CONTINUE TO INTENSIFY ACROSS EDDY COUNTY IN SOUTHEASTERN NEW MEXICO. THE STRONGEST THUNDERSTORMS WERE LOCATED 7 MILES NORTHEAST OF ARTESIA...AND ABOUT 10 MILES SOUTHWEST OF CARLSBAD. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS TO 50 MPH...IN ADDITION TO HAIL AND VERY HEAVY RAINS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS...AND POSSIBLE WARNINGS.
Special weather statement, Apr 22, 6:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT SAT APR 22 2006 TXZ059-060-067-230000- WINKLER-LOVING-WARD- 612 PM CDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING...WESTERN WARD AND WESTERN WINKLER COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS EXTEND FROM NEAR SLASH RANCH AND MENTONE...AND SOUTHWARD ACROSS WESTERN WARD COUNTY NEAR BARSTOW AT 604 PM CDT. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS TO NEAR 50 MPH...AND SMALL HAIL. THESE STORMS WILL LIKELY MOVE INTO WINKLER COUNTY BY 645 PM CDT. SEEK SAFE SHELTER IF THESE THUNDERSTORMS APPROACH YOUR LOCATION. PONDING OF WATER MAY ALSO OCCUR ON AREA HIGHWAYS AND IN LOW LYING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 22, 7:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 717 PM CDT SAT APR 22 2006 NMZ033-230115- CENTRAL LEA COUNTY- 617 PM MDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF BUCKEYE AT 617 PM MDT...MOVING NORTHEAST AT 15 MPH. AREAS AFFECTED INCLUDE STATE HIGHWAY 529 AND BUCKEYE. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS TO 50 MPH...IN ADDITION TO DIME SIZE HAIL AND VERY HEAVY RAINS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Apr 22, 8:05 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT SAT APR 22 2006 NMZ027-028-230200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 705 PM MDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ARTESIA AT 702 PM MDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS ENTERING WESTERN EDDY COUNTY NEAR THE COMMUNITY OF ARTESIA...ALSO MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS TO 45 MPH...AND SMALL HAIL. PERSONS IN ARTESIA AND QUEEN SHOULD SEEK SAFE SHELTER INSIDE A STURDY STRUCTURE AS THESE THUNDERSTORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR OTHER MEDIA OUTLETS FOR ADDITIONAL STATEMENTS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:08 PM CDT | Tornado Warning | MAF | Ward | 67 min |
| Apr 22, 7:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| Apr 22, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 31 min |
| Apr 22, 11:37 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 28 min |
| Apr 23, 6:03 AM CDT | Red Flag Warning | MAF | 15 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.